MAUDE Adverse Event Report: STRYKER SPINE-US DECOMPRESSION TUBE SNAKE ARM; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

STRYKER SPINE-US DECOMPRESSION TUBE SNAKE ARM; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Model Number 48080230
Medical Device Problem Codes Deformation Due to Compressive Stress (2889); Material Deformation (2976)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/29/2021
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the securing mechanism of the lite decompression tube snake arm would not capture the decompression tubes as the tip is crushed.The procedure was completed successfully with a 30 minute surgical delay.There were no adverse consequences to the patient.
 
Additional Manufacturer Narrative
Visual, functional, dimensional, and material analysis inspections could not be performed as the device was not returned.Device and complaint history records were not reviewed for this lot, as a valid lot number was not provided and could not be obtained.A review of complaint history associated with the subject catalog number was performed, and no adverse trends were observed.It was reported that during surgery the snake arm that connects to a decompression tube was not securing the tube properly and the distal lever/clamp allowing to retain the tube is deformed.The event resulted in 30 minuets surgical delay and no other patient harm.The ifu was reviewed and the following relevant text identified: the life of the instrument depends on the number of times they are used as well as the precautions taken in handling, cleaning and storage.Great care must be taken of the instruments to ensure that they remain in good working order.For instruments with articulations, lubrication may be necessary.Using a silicone lubricating cream is recommended.There is a text engraved on the tube "lubricate before use".The cause of the reported event cannot be determined conclusively without device evaluation.If device is returned, this complaint will be reopened and updated.H3 other text : status and location of the device is unknown.
 
Event or Problem Description
 
Additional Manufacturer Narrative
It was observed that the distal lever/clamp had deformed.The circular feature of the clamp had flattened.The device was functionally inspected using a sample decompression tube.The tube did not fit securely onto to clamp due to the deformation.The connection was unstable and the tube was moving.Device and complaint history records were reviewed for this lot, no relevant manufacturing issues or similar issues were identified.It was reported that during surgery the snake arm that connects to a decompression tube was not securing the tube properly and the distal lever/clamp allowing to retain the tube is deformed.The event resulted in 30 minuets surgical delay and no other patient harm.From the ifu: the life of the instrument depends on the number of times they are used as well as the precautions taken in handling, cleaning and storage.Great care must be taken of the instruments to ensure that they remain in good working order.For instruments with articulations, lubrication may be necessary.Using a silicone lubricating cream is recommended.There is a text engraved on the tube "lubricate before use".The most likely cause of the reported event is normal wear after repeated use.
 
Event or Problem Description

Brand Name
DECOMPRESSION TUBE SNAKE ARM
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
STRYKER SPINE-US
2 pearl court
allendale NJ 07401
Manufacturer (Section G)
STRYKER SPINE-FRANCE
zone industrielle de marticot
cestas 33610
FR   33610
Manufacturer Contact
rita karan
2 pearl court
allendale, NJ 07401
2017608000
MDR Report Key12626672
Report Number0009617544-2021-00200
Device Sequence Number14539208
Product Code LXH
UDI-Device Identifier07613327263909
UDI-Public07613327263909
Combination Product (Y/N)N
Initial Reporter CountryFR
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 03/14/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number48080230
Device Catalogue Number48080230
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 09/29/2021
Supplement Date Received by Manufacturer01/05/2022
02/18/2022
Initial Report FDA Received Date10/13/2021
Supplement Report FDA Received Date02/03/2022
03/14/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/07/2018
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown